My wife just started on Pradaxa (blood thinner) a week back. She has an antiphospholipid antibody, but she has not had any clot before. We started seeing a couple of small bruises today in her hand without any injury. I want to know if we need to stop it. We consulted a doctor in the next couple of days but needed a second opinion on it.
What would be the effect if we stop taking Pradaxa? What is the other alternative?
Does she need to be on the blood thinner, even though she has not developed any clot yet? She was allergic to aspirin, so she could not take that.
Lab test report says that her antiphospholipid antibodies were high and as per the hematologist, she is at high risk for a clot.
How was she diagnosed with APS (antiphospholipid antibody syndrome)? She most likely has an incidental APS, and I doubt if there are any recommendations to use anticoagulation in this particular group (positive antibodies with no clots).
Now coming to your question, Pradaxa (Dabigatran), as you know, is a blood thinner, and it will predispose her to have bruises, which are mostly harmless. What you need to look for is a huge hematoma (collection of blood beneath the skin), blood in stools, and urine.
If you have discussed with your doctor to continue the Pradaxa for prophylaxis of DVT (deep vein thrombosis) and PE (pulmonary embolism), then do not discontinue it, although, as I mentioned earlier it is controversial.
Was this answer helpful?
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. gone through the files attached (attachment removed to protect patient identity).
The clots which are found at so many places in the body are basically originating from the heart and being thrown into the body as she is post-MVR (mitral valve regurgit Read full
.. petechial rash, you need to investigate with full CBC to check platelet count. Low platelet count is one of the causes of such a rash. I suggest you investigate with SGPT and ultrasonography abdomen to check for liver disease. Read full
.. your concerns. Rubella IgG antibodies indicate either previous old infection or vaccinated status. It is not the cause of the repeated miscarriages.
There are many causes of multiple miscarriages most commonly antiphospholipid syndrome. Read full
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.